MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in the moderately tortuous and moderately calcified artery.A 8.0 x 100, 75cm mustang balloon catheter was advanced for dilatation.However, during first inflation at 14 atmospheres for 30 seconds, the balloon ruptured.The device was removed without any issues.The procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
(e1) initial reporter address 1: (b)(6).(e1) initial reporter city: (b)(6).Device evaluated by mfr.: mustang was received for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.A microscopic examination identified a balloon longitudinal tear beginning at the proximal balloon sleeve and extending approximately 32mm distally across the balloon material.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination identified no kinks or damage to the shaft which may have potentially contributed to the complaint incident.A visual and tactile examination identified no issues or damage to the tip of the device.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9950551
Report Number2134265-2020-04962
Device Sequence Number3272283
Product Code FGE
UDI-Device Identifier08714729793700
UDI-Public08714729793700
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2023
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0025092208
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2020
Initial Date Received by Manufacturer 04/03/2020
Supplement Date Received by Manufacturer05/05/2020
Initial Report FDA Received Date04/10/2020
Supplement Report FDA Received Date05/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: RADIFOCUS 35.; GUIDEWIRE: RADIFOCUS 35.; INFLATION DEVICE: FUJI MEDICAL INDEFLATOR.; INFLATION DEVICE: FUJI MEDICAL INDEFLATOR.; INTRODUCER SHEATH: TERUMO 5FRR.; INTRODUCER SHEATH: TERUMO 5FRR.